Volume 25, issue 2 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28, 1 issue

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The Gromov–Lawson codimension $2$ obstruction to positive scalar curvature and the $C^*$–index

Yosuke Kubota and Thomas Schick

Geometry & Topology 25 (2021) 949–960

Gromov and Lawson developed a codimension 2 index obstruction to positive scalar curvature for a closed spin manifold M, later refined by Hanke, Pape and Schick. Kubota has shown that this obstruction also can be obtained from the Rosenberg index of the ambient manifold M, which takes values in the K–theory of the maximal C –algebra of the fundamental group of M, using relative index constructions.

In this note, we give a slightly simplified account of Kubota’s work and remark that it also applies to the signature operator, thus recovering the homotopy invariance of higher signatures of codimension 2 submanifolds of Higson, Schick and Xie.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

higher index theory, positive scalar curvature, higher signature, $C^*$–index theory
Mathematical Subject Classification 2010
Primary: 19K56, 46L80, 58J22
Received: 3 October 2019
Revised: 19 March 2020
Accepted: 19 April 2020
Published: 27 April 2021
Proposed: John Lott
Seconded: David M Fisher, Bruce Kleiner
Yosuke Kubota
Department of Mathematical Sciences
Shinshu University
Thomas Schick
Mathematisches Institut
Universität Göttingen